Rashes

guideinthefight_colon-cancer-resource

Targeted therapies tend to cause itchy, painful rashes that look similar to acne. Skin toxicities are a common side effect among colorectal cancer patients.


Chemotherapy-caused rashes

Rash related to cetuximab and/or panitumumab (EGFR inhibitors)

Treatment with cetuximab or panitumumab can cause an acne-like rash. The rash, which commonly occurs on the face and chest, can be painful and itchy. The rash gradually occurs in four to six weeks. Your doctor may prescribe a medicated cream to control itching and ease discomfort, or an antibiotic if infection becomes a concern. You may also be referred to a dermatologist. You may pause treatment if the rash becomes intolerable.

Rash related to oral targeted therapy

Regorafenib may cause an itchy rash. Talk with your doctor if this happens to see if specific creams or lotions can help.


Tips on moisturizing creams and lotions

  • Aveeno Moisturizing Bar
  • Lubriderm Daily Moisture Lotion
  • Dermal Therapy

Content medically-reviewed by members of the Fight Colorectal Cancer Medical Advisory Board, February 2014

Share on LinkedInShare on Google+Pin on PinterestTweet about this on TwitterShare on FacebookEmail this to someone
Top